Kodai Mathematical Journal

On hypersurfaces into Riemannian spaces of constant sectional curvature

Antonio Caminha

Full-text: Open access


In this paper, we compute Lr (Sr) for an isometric immersion x : Mn → $\overline M^{n+1}_c$, from an n-dimensional Riemannian manifold Mn into an (n+1)-dimensional Riemannian manifold $\overline M^{n+1}_c$, of constant sectional curvature c. Here, by Lr we mean the linearization of the second order differential operator associated to the (r+1)-th elementary symmetric function Sr+1 on the eigenvalues of the second fundamental form A of x. The resulting formulae are then applied to study how the behavior of higher-order mean curvature functions of Mn influence its geometry.

Article information

Kodai Math. J., Volume 29, Number 2 (2006), 185-210.

First available in Project Euclid: 3 July 2006

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Caminha, Antonio. On hypersurfaces into Riemannian spaces of constant sectional curvature. Kodai Math. J. 29 (2006), no. 2, 185--210. doi:10.2996/kmj/1151936435. https://projecteuclid.org/euclid.kmj/1151936435

Export citation